Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jan 26, 2021, 2:36 AM CST for Choctaw County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2021, 2:36 AM CST (08:36 UTC)
- Expired
- Jan 26, 2021, 3:30 AM CST
- In force
- 54 min
- Issued by
- NWS Mobile, AL
County Choctaw County, AL
The radar
The Mobile radar (KMOB), 154 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 501 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.0
The text
As transmitted.
508
WWUS84 KMOB 260836
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
236 AM CST Tue Jan 26 2021
ALZ051-260930-
Choctaw AL-
236 AM CST Tue Jan 26 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CHOCTAW
COUNTY UNTIL 330 AM CST...
At 235 AM CST, the strong thunderstorm was located near Crandall, or
8 miles southeast of Quitman, moving northeast at 40 mph.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Butler, Lisman, Pennington and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3231 8809 3216 8801 3214 8804 3209 8804
3206 8807 3207 8810 3205 8812 3201 8811
3199 8810 3201 8809 3198 8806 3195 8808
3197 8809 3195 8812 3193 8809 3194 8807
3193 8805 3186 8847 3229 8842 3231 8840
TIME...MOT...LOC 0835Z 240DEG 49KT 3198 8859
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jan 25, 10:20 PM CST, 4 hours 16 minutes earlier.
Area forecast discussion, Jan 25, 10:20 PM CST, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1020 PM CST Mon Jan 25 2021
.NEAR TERM /Now Through Wednesday/...Broad upper ridging will
continue to shift east of our area tonight with a southwesterly
upper level flow occurring ahead of a low pressure system and
associated shortwave trough lifting northeastward across the
central/southern Great Plains. The sfc low will move rapidly to
the northeast tonight with a trailing cold front moving into the
area and stalling over the area Tuesday morning. Chances for
showers and thunderstorms will increase overnight as the front
enters the area and stalls out. A strong inversion as evidenced on
area 00Z soundings has prevented convective development despite
favorable instability and shear. However, as the front approaches,
a thin line of showers and thunderstorms is expected to develop
and move southeast. Shear profiles will weaken overnight as the
line moves into the area with best chance of isolated strong
storms across northwest portions of the area where there is a
marginal risk from SPC. As the warm and moist air continues to
move over the cooler water nearshore, dense advection fog will
continue to develop and affect coastal areas tonight, likely
lingering near the coast through the day on Tuesday.
The stalled front will serve as a focus for showers and few storms
on Tuesday with a band of showers and storms lifting north from
the coast during the evening hours on Tuesday as the boundary
returns north as a warm front. There will be some instability
(MLCAPE of ~500 J/kg) along/south of the front, shear along the
front, and less of a mid-level warm layer (around 700mb on
forecast soundings) right in the vicinity of the front for a few
hours on Tuesday night. For this reason, a strong storm or two are
possible during that timeframe. The main threat with any stronger
storms would be damaging wind gusts.
As the shortwave moves east on Wednesday the front will move back
to the east as a cold front and out of the area by early
Wednesday afternoon. Dense fog will be lingering near the coast
Wednesday morning, however the threat of fog and rain chances
will end as the front clears the area. A dry, northwesterly flow
settles into the area in the wake of the front. /13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Wednesday night for ALZ265-
266.
Dense Fog Advisory until 10 AM CST Tuesday for ALZ261>266.
FL...High Rip Current Risk through late Wednesday night for FLZ202-
204-206.
Dense Fog Advisory until 10 AM CST Tuesday for FLZ201>206.
MS...None.
GM...Dense Fog Advisory until noon CST Tuesday for GMZ630>636-650-655.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Jan 26, 2:36 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
236 AM CST Tue Jan 26 2021
ALZ051-260930-
Choctaw AL-
236 AM CST Tue Jan 26 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CHOCTAW
COUNTY UNTIL 330 AM CST...
At 235 AM CST, the strong thunderstorm was located near Crandall, or
8 miles southeast of Quitman, moving northeast at 40 mph.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Butler, Lisman, Pennington and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3231 8809 3216 8801 3214 8804 3209 8804
3206 8807 3207 8810 3205 8812 3201 8811
3199 8810 3201 8809 3198 8806 3195 8808
3197 8809 3195 8812 3193 8809 3194 8807
3193 8805 3186 8847 3229 8842 3231 8840
TIME...MOT...LOC 0835Z 240DEG 49KT 3198 8859The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 8:11 PM CST | Dense Fog Advisory | MOB | Baldwin, Mobile | 14 hr |
| Jan 25, 8:15 PM CST | Marine Dense Fog Advisory | MOB | 16 hr | |
| Jan 26, 3:27 AM CST | Special Marine Warning | MOB | 93 min | |
| Jan 26, 3:50 AM CST | Special Weather Statement | MOB | Wilcox | 55 min |
| Jan 26, 4:04 AM CST | Special Weather Statement | MOB | Washington | 56 min |
| Jan 26, 4:53 AM CST | Special Marine Warning | MOB | 97 min | |
| Jan 26, 6:29 AM CST | Special Marine Warning | MOB | 91 min | |
| Jan 26, 8:00 AM CST | Special Marine Warning | MOB | 90 min | |
| Jan 26, 9:18 AM CST | Special Marine Warning | MOB | 87 min | |
| Jan 26, 3:06 PM CST | Marine Dense Fog Advisory | MOB | 23 hr | |
| Jan 26, 3:06 PM CST | Small Craft Advisory | MOB | 54 hr | |
| Jan 26, 4:33 AM CST | Special Weather Statement | MOB | Okaloosa | 42 min |
| Jan 26, 7:42 AM CST | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Jan 26, 3:19 AM CST | Special Weather Statement | MOB | Wayne | 56 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.